Advertisement

Rank-one actions, their (C, F)-models and constructions with bounded parameters

  • Alexandre I. DanilenkoEmail author
Article
  • 1 Downloads

Abstract

Let G be a discrete countable infinite group. We show that each topological (C, F)-action T of G on a locally compact non-compact Cantor set is a free minimal amenable action admitting a unique up to scaling non-zero invariant Radon measure (answer to a question by Kellerhals, Monod and Rørdam). We find necessary and sufficient conditions under which two such actions are topologically conjugate in terms of the underlying (C, F)-parameters. If G is linearly ordered abelian, then the topological centralizer of T is trivial. If G is monotileable and amenable, denote by \({{\cal A}_G}\) the set of all probability preserving actions of G on the unit interval with Lebesgue measure and endow it with the natural topology. We show that the set of (C, F)-parameters of all (C, F)-actions of G furnished with a suitable topology is a model for \({{\cal A}_G}\) in the sense of Foreman, Rudolph and Weiss. If T is a rank-one transformation with bounded sequences of cuts and spacer maps, then we found simple necessary and sufficient conditions on the related (C, F)-parameters under which (i) T is rigid, (ii) T is totally ergodic. An alternative proof is found of Ryzhikov’s theorem that if T is totally ergodic and a non-rigid rank-one map with bounded parameters, then T has MSJ. We also give a more general version of the criterion (by Gao and Hill) for isomorphism and disjointness of two commensurate non-rigid totally ergodic rank-one maps with bounded parameters. It is shown that the rank-one transformations with bounded parameters and no spacers over the last subtowers is a proper subclass of the rank-one transformations with bounded parameters.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AdFePe]
    T. Adams, S. Ferenczi and K. Petersen, Constructive symbolic presentations of rank one measure-preserving systems, Colloq. Math. 150 (2017), 243–255.MathSciNetCrossRefGoogle Scholar
  2. [An]
    C. Anantharaman-Delaroche, Amenability and exactness for dynamical systems and their C*-algebras, Trans. Amer. Math. Soc. 354 (2002), 4153–4178.MathSciNetCrossRefGoogle Scholar
  3. [BeFr]
    P. Berk and K. Frączek, On special flows over IETs that are not isomorphic to their inverses, Discrete Contin. Dyn. Syst. 35 (2015), 829–855.MathSciNetzbMATHGoogle Scholar
  4. [Bo]
    J. Bourgain, On the correlation of the Moebius function with rank-one systems, J. Anal. Math. 120 (2013), 105–130.MathSciNetCrossRefGoogle Scholar
  5. [Da1]
    A. I. Danilenko, Funny rank-one weak mixing for nonsingular abelian actions, Israel J. Math. 121 (2001), 29–54.MathSciNetCrossRefGoogle Scholar
  6. [Da2]
    A. I. Danilenko, Strong orbit equivalence of locally compact Cantor minimal systems, Internat. J. Math. 12 (2001), 113–123.MathSciNetCrossRefGoogle Scholar
  7. [Da3]
    A. I. Danilenko, Infinite rank one actions and nonsingular Chacon transformations, Illinois J. Math. 48 (2004), 769–786.MathSciNetCrossRefGoogle Scholar
  8. [Da4]
    A. I. Danilenko, Explicit solution of Rokhlin’s problem on homogeneous spectrum and applications, Ergodic Theory Dynam. Systems 26 (2006), 1467–1490.MathSciNetCrossRefGoogle Scholar
  9. [Da5]
    A. I. Danilenko, (C, F)-actions in ergodic theory, in Geometry and Dynamics of Groups and Spaces, Birkhäuser, Basel, 2008, pp. 325–351.CrossRefGoogle Scholar
  10. [Da6]
    A. I. Danilenko, Actions of finite rank: weak rational ergodicity and partial rigidity, Ergodic Theory Dynam. Systems 36 (2016), 2138–2171.MathSciNetCrossRefGoogle Scholar
  11. [dJ]
    A. del Junco, A simple map with no prime factors, Israel J. Math. 104 (1998), 301–320.MathSciNetCrossRefGoogle Scholar
  12. [dJRaSw]
    A. del Junco, M. Rahe and L. Swanson, Chacon’s automorphism has minimal self joininings, J. Anal. Math. 27 (1980), 276–284.CrossRefGoogle Scholar
  13. [dJRu]
    A. del Junco and D. Rudolph, On ergodic actions whose self-joinings are graphs, Ergodic Theory Dynam. Systems 7 (1987), 531–557.MathSciNetCrossRefGoogle Scholar
  14. [EALedR]
    E. H. El Abdalaoui, M. Lemańczyk and T. de la Rue, On spectral disjointness of powers for rank-one transformations and Möbius orthogonality, J. Funct. Anal. 266 (2014), 284–317.MathSciNetCrossRefGoogle Scholar
  15. [Fe1]
    S. Ferenczi, Systèmes de rang un gauche, Ann. Inst. Henri Poincaré. 21 (1985), 177–186.MathSciNetzbMATHGoogle Scholar
  16. [Fe2]
    S. Ferenczi, Systems of finite rank, Colloq. Math. 73 (1997), 35–65.MathSciNetCrossRefGoogle Scholar
  17. [Fo]
    M. Foreman, Models for measure preserving transformations, Topol. Appl. 157 (2010), 1404–1414.MathSciNetCrossRefGoogle Scholar
  18. [FoWe]
    M. Foreman and B. Weiss, An anti-classification theorem for ergodic measure preserving transformations, J. Eur. Math. Soc. 6 (2004), 277–292.MathSciNetCrossRefGoogle Scholar
  19. [FrKi]
    N. A. Friedman and J. L. King, Rankone lightly mixing, Israel J. Math. 73 (1991), 281–288.MathSciNetCrossRefGoogle Scholar
  20. [Fu]
    H. Furstenberg, Disjointness in ergodic theory, minimal sets, and a problem in diophantine approximation, Math. Systems Theory 1 (1967), 1–50.MathSciNetCrossRefGoogle Scholar
  21. [GaHi1]
    S. Gao and A. Hill, A model for rank one measure preserving transformations, Topology Appl. 174 (2014), 25–40.MathSciNetCrossRefGoogle Scholar
  22. [GaHi2]
    S. Gao and A. Hill, Topological isomorphism for rank-1 systems, J. Anal. Math. 128 (2016), 1–49.MathSciNetCrossRefGoogle Scholar
  23. [GaHi3]
    S. Gao and A. Hill, Bounded rank-one transformations, J. Anal. Math. 129 (2016), 341–365.MathSciNetCrossRefGoogle Scholar
  24. [GaHi4]
    S. Gao and A. Hill, Disjointness between bounded rank-one transformations, arXiv:1601.04119 [math.DS].Google Scholar
  25. [GlHoRu]
    E. Glasner, B. Host and D. Rudolph, Simple systems and their higher order self-joinings, Israel J. Math. 78 (1992), 131–142.MathSciNetCrossRefGoogle Scholar
  26. [Hi1]
    A. Hill, Centralizers of rank-one homeomorphisms, Ergodic Theory Dynam. Systems 34 (2014), 543–556.MathSciNetCrossRefGoogle Scholar
  27. [Hi2]
    A. Hill, The inverse problem for canonically bounded rank-one transformations, in Ergodic Theory, Dynamical Systems, and the Continuing Influence of John C. Oxtoby, American Mathematical Society, Providence, RI, 2016, pp. 219–229.CrossRefGoogle Scholar
  28. [Ka]
    S. A. Kalikow, Twofold mixing implies threefold mixing for rank one transformations, Ergodic Theory Dynam. Systems 4 (1984), 237–259.MathSciNetCrossRefGoogle Scholar
  29. [Ke]
    A. S. Kechris, Classical Descriptive Set Theory, Springer-Verlag, New York, 1995.CrossRefGoogle Scholar
  30. [KeMoRø]
    J. Kellerhals, N. Monod and M. Rørdam, Non-supramenable groups acting on locally compact spaces, Doc. Math. 18 (2013). 1597–1626.MathSciNetzbMATHGoogle Scholar
  31. [Le]
    F. W. Levi, Ordered groups, Proc. Indian Acad. Sci. A16 (1942), 256–263.MathSciNetCrossRefGoogle Scholar
  32. [MaRø]
    H. Matui and M. Rørdam, Universal properties of group actions on locally compact spaces, J. Funct. Anal. 268 (2015), 3601–3648.MathSciNetCrossRefGoogle Scholar
  33. [Ru]
    D. J. Rudolph, Fundamentals of Measurable Dynamics, The Clarendon Press, Oxford University Press, New York, 1990.zbMATHGoogle Scholar
  34. [Ry]
    V. V. Ryzhikov, Minimal self-joinings, bounded constructions, and weak closure of ergodic actions, preprint, arXiv:1212.2602 [math.DS].Google Scholar
  35. [Si]
    C. E. Silva, Invitation to Ergodic Theory, American Mathematical Society, Providence, RI, 2008.zbMATHGoogle Scholar
  36. [We]
    B. Weiss, Monotileable amenable groups, in Topology, Ergodic Theory, Real Algebraic Geometry, American Mathematical Society, Providence, RI, 2001, pp. 257–262.Google Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  1. 1.Institute for Low Temperature Physics & EngineeringNational Academy of Sciences of UkraineKharkovUkraine

Personalised recommendations